Reply
Valued Contributor
Posts: 568
Registered: ‎03-10-2010

Thanks to everyone for all the suggestions.  I am having bananas every day.  Some of the foods on the list I don't eat at all like potatoes but would love to eat them.  I can't have soy milk because I had breast cancer.  I stay away from soy because of the estrogen.

 

I see my oncologist because I had breast cancer 11 years ago.  I still see him twice a year for a checkup and blood tests.  The thing is the results of his testing doesn't always match my GP.  In fact I did go and get retested a week later at my GP after I saw my oncologist.  My potassium was 3.4 again.  I'm beginning to think that my oncologist, they do the test right in the office in their lab, isn't right.  The same happened with glucose the year before.  It was like 120 which is high for me.  I went to see my GP and he checked it again and ran the A1C which was normal.  Glucose at the GP was 98 which is my norm. 

 

I don't have any of the symptoms of low potassium but I wish I did have more energy like when I was young.  I do take a BP pill also.  All my other blood work is fine and my cholesterol was very good.  I rarely eat red meat, eat mostly chicken.  I eat a lot of beans but don't care for fruit.  I eat a lot of tomatoes too.  I love my chili and rarely eat prepared food.  I find it easier to cook at home and I'm not a salt person.  In other words I'm in good health except for the potassium that was a 3.  I'll try the new water pill again to make sure it wasn't just a coincidence I felt I was retaining water.  My doctor did tell me to stop the potassium after I told him I was stopping it.  The new one isn't suppose to take so much potassium out of the body.  Will have another blood test before I go in so we can go over the results.  Good thing I have a big healthy vein on my left arm.

 

It's always something.

 

 

Honored Contributor
Posts: 10,168
Registered: ‎03-14-2010

Don't give up on the potassium pills if you can possibly take them....I hate them because they are huge but take them Twice a day....you never want to have to be given the potassium via an IV.....the worst pain ever....burns like acid the entire time it is going through your system.....the liquid is bitter tasting....food is best but if you are still low, take the pills!